Hail, Campbell
- When
- April 2, 4:42 PM EST to 4:45 PM EST
- Where
- Campbell County, 3 mi SW of Caryville
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.267, -84.250
Nickel-size hail reported in southwest portion of county.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 2, 2:12 PM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 212 PM EST SAT APR 2 2005 .SHORT TERM...(TONIGHT AND SUNDAY)...OPERATIONAL MODELS AND SHORT RANGE ENSEMBLES GENERALLY AGREE THAT VIGOROUS UPPER LOW CURRENTLY CENTERED OVER SOUTHWESTERN WEST VIRGINIA WILL RAPIDLY PULL NORTHEAST AND AWAY FROM THE SOUTHERN APPALACHIANS THROUGH THE FIRST PERIOD. ANTICIPATE THAT SIGNIFICANT PRECIP WILL HAVE ENDED ACROSS THE FORECAST AREA BY 09Z. UNTIL THEN...EXPECT RAIN SHOWERS (AND SNOW SHOWERS IN THE HIGHER ELEVATIONS) TO CONTINUE ACROSS MUCH OF THE FORECAST AREA AS MOISTURE CONTINUES TO WRAP AROUND UPPER LOW. SNOW EVENT IN HIGHER TERRAIN WILL BE ENHANCED BY UPSLOPE FLOW COMPONENT. THUS WILL CONTINUE HEAVY SNOW WARNING FOR CENTRAL AND NORTHERN MOUNTAINS...AND ISSUE AN ADVISORY FOR SOUTHWESTERN VIRGINIA COUNTIES...MAINLY ABOVE 2500 FEET. STRONG SURFACE PRESSURE GRADIENT BETWEEN DEPARTING SURFACE LOW PRESSURE AND HIGH PRESSURE BUILDING IN FROM THE SOUTHERN PLAINS SUGGESTS STRONG WINDS WILL PERSIST THROUGH THE FIRST PERIOD. WILL ALSO CONTINUE WIND ADVISORIES/WARNINGS AS CURRENTLY CONFIGURED. POTENTIAL CLEARING SKY CONDITIONS LATE IN THE FIRST PERIOD MAY ALLOW TEMPS TO DROP TO NEAR PROJECTED DEWPOINT VALUES...AND TENDED TO FAVOR COOLER NGM MOS GUIDANCE VALUES IN THE FIRST PERIOD. GENERALLY WENT WITH A BLEND OF THE GUIDANCE VALUES IN THE SECOND PERIOD AS STRONG INSOLATION AND DOWNSLOPE FLOW SHOULD ALLOW TEMPS TO RECOVER SIGNIFICANTLY IN THE SECOND PERIOD. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)...WITH RIDGING BUILDING IN ALOFT...SHOULD BE DRY WITH A WARMING TREND FOR SUNDAY NIGHT THROUGH TUESDAY NIGHT. NEXT SYSTEM STILL LOOKS LIKE IT WILL APPROACH WEDNESDAY...GFS HAS BEEN CONSISTENT IN SHOWING A MIDWEEK SYSTEM...BUT TIMING HAS VARIED A BIT FROM RUN TO RUN. GFS STILL SHOWING THE UPPER LOW CUTTING OFF AND RATHER SLOW MOVEMENT...WITH PRECIP LINGERING FOR A WHILE. FOR NOW...WILL GENERALLY TRY TO FOLLOW HPC SOLUTION AND WILL CARRY PRECIP FOR WED THROUGH FRIDAY...THEN DRY FOR SATURDAY. IF 00Z GFS IS RIGHT...COULD BE SOME HIGHER ELEVATION SNOW ONCE AGAIN AS THE UPPER LOW TRACKS ACROSS THE AREA...BUT 12Z RUN IS WARMER. WITH THE UNCERTAINTY THAT FAR OUT...WILL KEEP SNOW OUT OF THE FORECAST FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 36 67 44 76 / 20 10 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 33 62 43 71 / 30 10 0 0 OAK RIDGE, TN 32 63 42 72 / 30 10 0 0 TRI CITIES AIRPORT, TN 30 57 36 69 / 60 10 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......LAKE WIND ADVISORY UNTIL 4 AM SUNDAY FOR NCZ060...NCZ061. TN......HEAVY SNOW WARNING UNTIL 4 AM SUNDAY FOR TNZ018...TNZ041...TNZ043...TNZ045...TNZ047...TNZ072...TNZ074. LAKE WIND ADVISORY UNTIL 4 AM SUNDAY FOR TNZ012>TNZ017... TNZ035>TNZ040...TNZ042...TNZ044...TNZ046...TNZ067>TNZ071... TNZ073...TNZ081>TNZ087...TNZ098>TNZ102. HIGH WIND WARNING FROM NOON TODAY UNTIL 10 AM SUNDAY FOR TNZ018...TNZ041...TNZ043...TNZ045...TNZ047...TNZ072...TNZ074. VA......LAKE WIND ADVISORY UNTIL 4 AM SUNDAY FOR VAZ001...VAZ02... VAZ005...VAZ006...VAZ008. SNOW ADVISORY UNTIL 4 AM SUNDAY FOR VAZ001... VAZ02...VAZ005...VAZ006...VAZ008 && LCM/LDW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 430 AM EST SAT APR 2 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-031100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 430 AM EST (330 AM CST) SAT APR 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A DEVELOPING LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SLOWLY NORTHEAST THROUGH THE CENTRAL APPALACHIANS TODAY AND TONIGHT. WEST TO NORTHWEST WINDS WILL CONTINUE TO INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND CONTINUE TONIGHT. WIND SPEED ACROSS THE HIGHER ELEVATIONS OF THE CENTRAL AND NORTHEAST MOUNTAINS OF TENNESSEE WILL INCREASE TO SPEEDS OF 30 TO 40 MPH. PRECIPITATION WILL CONTINUE TODAY AND TAPER OFF OVERNIGHT. PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT...HOWEVER THE RAIN WILL BECOME MIXED WITH SNOW AT ELEVATIONS NEAR 2500 FEET. LIGHT SNOW ACCUMULATIONS CAN BE EXPECTED LATE TODAY AND OVERNIGHT ACROSS SOUTHWEST VIRGINIA AND ESPECIALLY ACROSS THE CENTRAL AND NORTHEAST MOUNTAINS OF TENNESSEE. HIKING CONDITIONS ACROSS HIGHER TRAILS WILL LIKELY BECOME HAZARDOUS DUE TO HIGH WINDS...ACCUMULATING SNOWS AND REDUCED VISIBILITIES. WIND CHILLS IN THE MOUNTAINS WILL APPROACH ZERO TONIGHT. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. SON
The Knoxville radar (KMRX), 77 km away, was scanning. The volume nearest the first event began at 21:39 UTC.
1 hail. Local standard time, as filed.
Nickel-size hail reported in southwest portion of county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442737.